Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 26, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 17, 2016, 3:02 PM EDT for Glades County, Florida. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2016, 3:02 PM EDT (19:02 UTC)
- Expired
- May 17, 2016, 3:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Glades County, FL
The radar
The Melbourne radar (KMLB), 111 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 3:10 PM EDT | HAIL 0.75 | 8 Nne Lakeport, FL | SEMINOLE PD REPORTED DIME SIZE HAIL IN BRIGHTON |
| May 17, 3:12 PM EDT | HAIL 1 | 8 Nne Lakeport, FL | SEMINOLE PD REPORTED QUARTER SIZE HAIL AT THE CASINO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1551 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.8
The text
As transmitted.
895
WUUS52 KMFL 171902
SVRMFL
FLC043-171930-
/O.NEW.KMFL.SV.W.0026.160517T1902Z-160517T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
302 PM EDT TUE MAY 17 2016
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GLADES COUNTY IN SOUTHERN FLORIDA...
* UNTIL 330 PM EDT
* AT 302 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BRIGHTON
SEMINOLE RESERVATION...OR 7 MILES NORTHEAST OF LAKEPORT...MOVING
NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BUCKHEAD RIDGE...BRIGHTON SEMINOLE RESERVATION AND INDIAN PRAIRIE
CANAL MOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF ON OR NEAR LAKE OKEECHOBEE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2720 8094 2719 8091 2718 8091 2717 8090
2717 8088 2714 8087 2720 8083 2718 8080
2713 8079 2707 8085 2696 8107 2712 8121
2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 1902Z 230DEG 20KT 2707 8106
HAIL...1.00IN
WIND...60MPH
$$
ALM2 follow-up statements
659
WWUS52 KMFL 171919
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
319 PM EDT TUE MAY 17 2016
FLC043-171930-
/O.CON.KMFL.SV.W.0026.000000T0000Z-160517T1930Z/
GLADES FL-
319 PM EDT TUE MAY 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN GLADES COUNTY...
AT 318 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRIGHTON
SEMINOLE RESERVATION...OR 12 MILES NORTH OF LAKEPORT...MOVING NORTH AT
20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. DIME SIZED HAIL WAS RECENTLY REPORTED
WITH THIS STORM IN CLEWISTON.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUCKHEAD RIDGE...BRIGHTON SEMINOLE RESERVATION AND INDIAN PRAIRIE
CANAL MOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 2721 8094 2720 8094 2719 8091 2717 8090
2717 8088 2714 8087 2719 8083 2720 8083
2720 8082 2719 8082 2702 8094 2701 8096
2712 8119 2712 8117 2721 8117
TIME...MOT...LOC 1918Z 194DEG 18KT 2716 8109
HAIL...1.00IN
WIND...60MPH
$$
ALM032
WWUS52 KMFL 171930
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT TUE MAY 17 2016
FLC043-171939-
/O.EXP.KMFL.SV.W.0026.000000T0000Z-160517T1930Z/
GLADES FL-
330 PM EDT TUE MAY 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLADES COUNTY
WILL EXPIRE AT 330 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS
OVER THE NEXT HALF HOUR.
LAT...LON 2721 8094 2720 8094 2719 8091 2717 8090
2717 8088 2714 8087 2719 8083 2720 8083
2720 8082 2719 8082 2702 8094 2701 8096
2712 8119 2712 8117 2721 8117
TIME...MOT...LOC 1928Z 230DEG 20KT 2716 8109
$$
ALMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 1:31 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 17, 1:31 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Miami FL 131 PM EDT TUE MAY 17 2016 .AVIATION... Vfr/Mvfr conditions anticipated at airports today with scattered to numerous SHRA/TSRA. Per latest HRRR model runs, most impacts this afternoon and evening expected at PBI/FLL/FXE with less widespread activity further south. Overnight, additional SHRA/TSRA forecast to spread southeast across and near airports especially APF/PBI. Southeast winds 12-15 kts this afternoon will become light and easterly this evening, then increase out of the southeast again overnight. && .PREV DISCUSSION... /issued 953 AM EDT TUE MAY 17 2016/ UPDATE... 12z MFL and model sounding data, along with global guidance are suggesting a little more favorable atmospheric conditions for small hail to develop with some of the stronger updrafts this afternoon. Best area for this would probably be interior and northern portions of the CWA. Thus, will include a quick update to the hazard grids to mention small hail possible. Meanwhile, the mid morning showers observed on radar have now either dissipated or moved into the Atlantic coastal waters. A few more showers may still happen during the rest of the morning hours, then becoming more widespread in the afternoon. Any thunderstorm that forms will bring periods of strong gusty winds, localized heavy rain and may produce brief small hail. PREV DISCUSSION... /issued 826 AM EDT TUE MAY 17 2016/ AVIATION... A couple of thunderstorms moved near PBI and FXE earlier this morning, while some VCSH are possible over the Atlantic terminals through the rest of the morning hours. VCTS remains in the TAFS this afternoon as increasing instability and low level moisture will bring a more active day in terms of shower coverage and potential for thunderstorms. Impacts on visibilities will likely be adjusted during the next TAF package. Mainly southeasterly winds will prevail today, except in the vicinity of thunderstorms which may bring locally variable and gusty winds. PREV DISCUSSION... /issued 541 AM EDT TUE MAY 17 2016/ UPDATE... A quick update this morning to account for current conditions and new hi-res model runs. The main change is a slight bump up in PoPs this afternoon in value and in coverage. Models still indicating showers and storms are still likely to develop starting around mid day and persist into the evening hours. PREV DISCUSSION... /issued 243 AM EDT TUE MAY 17 2016/ DISCUSSION... Fairly messy forecast for the week ahead, with a much wetter pattern in store... Currently quiet weather across South Florida, with shower activity just outside the area. Hi-res models now indicating it should be fairly quiet into the mid morning, and possibly early afternoon hours. Moisture is increasing from last nights PWATs of 1.8 inches. The GFS is showing this to increase to almost 2.25 inches in some areas by this afternoon. 500mb temps were still a little warm last night, at -7.5C. The should cool to near -9C by this afternoon. These should help to create a more favorable environment for convective activity this afternoon. Also, models are showing a weak 500mb short wave moving across the area. This should be the first of several over the next several days. Looking at the actual soundings from yesterday, the NAM model soundings did not do a great job at predicting various levels, including the freezing level, which it was too low. Given this, a freezing level of only 12.5k ft seems well too low, by possibly around 1000ft, if it compares to the difference from last night, which would put the level around 13k-14k ft this afternoon, which makes sense, given the cooler temps forecast aloft. This will make hail a better possibility than it has been. Also, the GFS is showing some PVA at 500mb across the western Lake region at around 18z, which would help to enhance convection in the northern half of the CWA. This is also supported by the ARW, which has most of the activity from around I75, north. The HRRR is also beginning to show the same scenario, although, it is towards the end of the HRRR run. All in all, can not see any reason but to go with the high PoPs for most of South Florida today, although, the activity may begin along the coastal areas and push inland with any sea breeze that may develop. The models have changed some since last night, with a sfc low now forming off the Carolina coast by Wednesday. They had shown this later in the week in previous runs. This would bring a boundary towards the region on Wednesday,although not into South Florida. However, it may help to initiate convection on Wednesday. Some of the storms may become strong with the added dynamics. Currently, SPC does not have the area in anything but general thunderstorms. A 500mb ridge begins to slowly build over the eastern Gulf. This may allow Thursday to be a little less active than today and Wednesday,although still have convective activity, but perhaps more sea/lake breeze driven. Models then have a strong 500mb low moving into the Mid-West region by the weekend. This will push the 500mb ridge off to the east by Saturday, as well as help build a sfc high well to the northeast, putting South Florida into more of a southerly flow for Saturday. By Sunday, a sfc low will form over the Eastern Seaboard, bringing yet another boundary into the area. This low will move to just offshore along the Mid-Atlantic coast through the beginning of next week. This will keep PoPs in the forecast for the weekend, and may help to bring in some drier air for the beginning of next week, as some gets wrapped around into the low, which models indicate will still be in place perhaps into the middle of the week. AVIATION... A quiet morning will turn to more active weather by this afternoon, with showers and thunderstorms developing across South Florida today. Expected initiation is after 17z, and not only is VCTS in the TAFs, but also a prob30 group, as there are high chances of convection today. Some of the storms could be strong with gusty wind, and perhaps small hail. The activity should quiet down this evening, with the wind going light and variable across the region. MARINE... A more active weather pattern this week, with showers and thunderstorms possible each day through the weekend. Easterly flow today will become more southeasterly tomorrow, then become more variable across the region for the end of the week. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 76 88 73 88 / 60 70 30 50 Fort Lauderdale 76 87 74 88 / 60 60 30 50 Miami 75 87 74 90 / 50 60 30 50 Naples 75 89 74 89 / 30 50 10 40 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && SHORT TERM...17/AR LONG TERM....54/BNB AVIATION...99/SS
Hazardous weather outlook, May 17, 10:06 AM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1006 AM EDT TUE MAY 17 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 180215- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 1006 AM EDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ACROSS THE ATLANTIC BEACHES THIS MORNING. THE RISK IS FORECAST TO DECREASE SOME STARTING THIS AFTERNOON AS WINDS DECREASE. THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORM ARE FORECAST PARTICULARLY FROM AROUND NOON AND INTO THE EARLY EVENING HOURS WITH MAIN FOCUS ALONG AND NORTH OF TAMIAMI TRAIL, INTERIOR SOUTH FLORIDA UP TO THE LAKE OKEECHOBEE REGION, AND THE EAST COAST PARTICULARLY FROM NORTHERN MIAMI DADE TO PALM BEACH COUNTIES. FREQUENT TO NUMEROUS LIGHTNING STRIKES, STRONG GUSTY WINDS, AND LOCALLY HEAVY RAINFALL ARE THE MAIN CONCERNS AT THIS TIME. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF UP TO 45-55 MPH. FLOODING: LOCALLY HEAVY RAINFALL WITH STREET FLOODING IN POOR DRAINAGE AREAS IS A CONCERN. HAIL: SMALL HAIL IS POSSIBLE WITH SOME OF THE STRONGEST STORMS WITH MAINLY PEA SIZE HAIL OR SMALLER EXPECTED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST ACROSS SOUTH FLORIDA THROUGH LATE THIS WEEK AND PROBABLY INTO THE WEEKEND. THE GREATEST CONCENTRATION OF THUNDERSTORMS WILL BE OVER THE INTERIOR SECTIONS OF THE PENINSULA. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OVER 40 MPH AND TORRENTIAL RAINFALL. THIS MAY LEAD TO FLOODING OF LOW- LYING AND POORLY DRAINED AREAS EACH DAY. THE RISK OF RIP CURRENTS WILL REMAIN LOW ACROSS ALL AREA BEACHES THROUGH THE REMAINDER OF THE WEEK. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 17, 1:37 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 137 PM EDT TUE MAY 17 2016 FLZ066-070-171830- INLAND COLLIER COUNTY FL-HENDRY FL- 137 PM EDT TUE MAY 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING AND SMALL HAIL FOR CENTRAL COLLIER AND HENDRY COUNTIES UNTIL 230 PM EDT... * AT 133 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS OVER HENDRY CORRECTIONAL...OR 16 MILES EAST OF AVE MARIA...MOVING NORTH AT 35 MPH. ADDITIONAL STRONG THUNDERSTORMS ARE AFFECTING CENTRAL AND EASTERN COLLIER COUNTY. * THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND SMALL HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... CLEWISTON...LABELLE...IMMOKALEE...AVE MARIA...MONTURA...FELDA...HENDRY CORRECTIONAL...DEVILS GARDEN...MILE MARKER 60 ON ALLIGATOR ALLEY...BIG CYPRESS SEMINOLE RESERVATION...PORT LA BELLE...BIG CYPRESS NATIONAL PRESERVE...HARLEM...BUNKER HILL...MILES CITY...INTERSECTION ALLIGATOR ALLEY AND SR 839...SUNNILAND...BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY AND LAKE TRAFFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2675 8152 2674 8090 2602 8088 2606 8151 TIME...MOT...LOC 1733Z 191DEG 29KT 2630 8118 AR
Special weather statement, May 17, 2:31 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EDT TUE MAY 17 2016
FLZ063-066-067-070-071-172000-
INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-GLADES FL-
INLAND PALM BEACH COUNTY FL-HENDRY FL-
231 PM EDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING...SMALL
HAIL...AND WINDS UP TO 55 MPH FOR WESTERN BROWARD...SOUTHWESTERN
PALM BEACH...EASTERN COLLIER...SOUTH CENTRAL GLADES AND HENDRY
COUNTIES UNTIL 400 PM EDT...
* AT 227 PM EDT...DOPPLER RADAR WAS SEVERAL STRONG THUNDERSTORMS
WITH ROTATION...CAPABLE OF PRODUCING FUNNEL CLOUDS ACROSS
INLAND SOUTH FLORIDA... MOVING NORTHEAST AT 15 MPH.
* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS UP TO
55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 2682 8084 2679 8082 2681 8081 2671 8042
2598 8069 2598 8087 2583 8087 2590 8126
2635 8145 2693 8131
TIME...MOT...LOC 1827Z 233DEG 15KT 2606 8107
ALMSpecial weather statement, May 17, 3:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
302 PM EDT TUE MAY 17 2016
FLZ066-067-171930-
INLAND PALM BEACH COUNTY FL-HENDRY FL-
302 PM EDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL...45 TO 55 MPH WINDS AND THE
DEVELOPMENT OF FUNNEL CLOUDS FOR NORTHWESTERN PALM BEACH AND
NORTHEASTERN HENDRY COUNTIES UNTIL 330 PM EDT...
* AT 302 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS WITH ROTATION...CAPABLE OF PRODUCING A
FUNNEL CLOUD ALONG A LINE EXTENDING FROM BRIGHTON SEMINOLE
RESERVATION TO NEAR PAHOKEE...AND MOVING NORTHEAST AT 25 MPH.
* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45
TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A
COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE
WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
BELLE GLADE...CLEWISTON...PAHOKEE...SOUTH BAY...LAKE HARBOR...CANAL
POINT...BUCKHEAD RIDGE...FREMD VILLAGE-PADGETT ISLAND...HARLEM AND
OKEE TANTIE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
&&
LAT...LON 2713 8079 2689 8100 2679 8082 2702 8064
2696 8061 2696 8039 2689 8030 2655 8091
2677 8102 2677 8095 2680 8096 2681 8097
2681 8095 2682 8105 2693 8111 2704 8093
2707 8096 2720 8082
TIME...MOT...LOC 1902Z 216DEG 24KT 2707 8107 2682 8076
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 1:37 PM EDT | Special Weather Statement | MFL | Collier, Hendry | 53 min |
| May 17, 2:31 PM EDT | Special Weather Statement | MFL | Hendry, Palm Beach | 89 min |
| May 17, 2:32 PM EDT | Special Marine Warning | MFL | 58 min | |
| May 17, 3:02 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| May 17, 3:29 PM EDT | Special Marine Warning | MFL | 46 min | |
| May 17, 4:00 PM EDT | Special Weather Statement | MFL | Broward | 75 min |
| May 17, 4:25 PM EDT | Tornado Warning | MFL | Broward | 15 min |
| May 17, 5:32 PM EDT | Special Weather Statement | MFL | Broward | 58 min |
| May 17, 6:05 PM EDT | Tornado Warning | MFL | Broward | 25 min |
| May 17, 6:28 PM EDT | Special Weather Statement | MFL | Broward | 62 min |
| May 17, 7:07 PM EDT | Areal Flood Advisory | MFL | Glades, Hendry | 3 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.